MAUDE Adverse Event Report: SYNTHES GMBH CANNULATED STARDRIVE SCREWDRIVER SHAFT/T15

SYNTHES GMBH CANNULATED STARDRIVE SCREWDRIVER SHAFT/T15
Model Number 03.240.002
Medical Device Problem Codes Material Deformation (2976); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: e3: initial reporter is a synthese employee.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Part # 03.240.002 synthese lot # 6220321 suppliers lot # na release to warehouse date: 14 dec 2009 manufactured by:synthese monument no ncrs were generated during production.The product was returned to depuy synthese for evaluation.The depuy synthese team conducted a visual inspection of the returned device.Visual analysis of the returned sample revealed that the tip of the cannulated sd screwdriver shaft/t15 was found twisted.The observed condition was consistent as an end of life indicator for the device.No other issues where identified.The reported allegation for deformed cannot be confirmed due to no malformed, warped, and/or distorted were observed on the shaft body or the coupling area.After a visual inspection per procedure, it was determined that the reusable instrument device was worn from repeated use and servicing; therefore, further investigation for the reported complaint device is not required.As part of depuy synthese quality process, all devices are manufactured, inspected, and released to approved specifications.The overall complaint was confirmed as the observed cannulated sd screwdriver shaft/t15 [03.240.002/6220321] would have contributed to the complained issue.There is no indication that a design or manufacturing issue has caused the complaint condition.It was determined that the reusable instrument was worn from repeated use and servicing.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during set inspections on (b)(6) 2023, the driver in question was found to be bent.There was no reported patient interaction.No further information is available.This report is for a cannulated stardrive screwdriver shaft/t15.This is report 1 of 1 for (b)(4).

Brand Name
CANNULATED STARDRIVE SCREWDRIVER SHAFT/T15
Common Device Name
SCREWDRIVER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17121112
Report Number8030965-2023-07423
Device Sequence Number6649713
Product Code HXX
UDI-Device Identifier10886982077523
UDI-Public(01)10886982077523
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.240.002
Device Catalogue Number03.240.002
Device Lot Number6220321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/06/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/13/2023
Initial Report FDA Received Date06/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/14/2009
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown